Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 233, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Nov 30, 2001, 12:50 PM EST for Cambria County, Pennsylvania. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 30, 2001, 12:50 PM EST (17:50 UTC)
- Expired
- Nov 30, 2001, 1:45 PM EST
- In force
- 55 min
- Issued by
- NWS State College, PA
- Area
- Whole counties
County Cambria County, PA
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 5.8 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 80 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 793 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 381 m²/s²
- 0-3 km storm-relative helicity
- 388 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
985 WUUS51 KCTP 301752 SVRCTP PAC021-301845- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 1250 PM EST FRI NOV 30 2001 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CAMBRIA COUNTY IN PENNSYLVANIA * UNTIL 145 PM EST. * AT 1250 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES WEST OF BELSANO...OR 10 MILES WEST OF NANTY-GLO...MOVING NORTHEAST AT 50 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... NANTY-GLO AND VINCO AT 1255 PM. BELSANO AT 100 PM. HASTINGS AND CARROLLTOWN AT 110 PM. PATTON AT 115 PM. PRINCE GALLITZEN SP AT 120 PM. REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCED WARNING. THIS IS A DANGEROUS STORM. STAY INDOORS AWAY FROM WINDOWS. SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER OR HAIL THREE QUARTERS OF AN INCH OR LARGER. $$ LAT...LON 4068 7881 4039 7900 4041 7860 4070 7847 HEAD/DIRIENZO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 30, 10:18 AM EST, 2 hours 32 minutes earlier.
Area forecast discussion, Nov 30, 10:18 AM EST, 2 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 1018 AM EST FRI NOV 30 2001 12Z SURFACE ANALYSIS HAS LOW PRESSURE OVER CHICAGO THIS MORNING WITH A WARM FRONT EXTENDING EASTWARD TO KGFL AND A COLD FRONT EXTENDING SOUTHWARD TO SW OHIO AND THEN TO NORTHERN ALABAMA. TEMPS ACROSS THE CWA ARE IN THE UPPER 50S AND 60S WITH DEWPOINTS ALSO IN THE UPPER 50S AND 60S. QUITE WARM AND JUICY FOR THIS TIME OF YEAR. SFC WINDS SOUTHEAST...STARTING TO PICK UP AND GUST AS WELL. BAND OF PRECIPITATION AND HIGHER CLOUDS NOW MOVING ACROSS CENTRAL PA. FEATURES LINE UP RATHER WELL WITH MID-LEVEL PVA MOVING THROUGH AREA. SAT LOOP SUGGESTS CLOUDS WILL CLEAR WESTERN HALF OF CWA AROUND 16Z AND EASTERN AREAS BY 18Z WITH SOME BREAKS OF SUN POSSIBLE. ETA HAS AREA OF NEG LI FORECAST FOR THIS AFTERNOON AND GOOD UVV MAX AS WELL. WIND PROFILE SHOWS GOOD SHEAR. WILL CHANGE WORDING FOR WEST TO MOSTLY CLOUDY WITH SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS. FOR EAST...MOSTLY CLOUDY WITH STEADY RAIN ENDING THEN SCATTERED EVENING SHOWERS AND ISOLATED THUNDERSTORMS. WILL TWEAK TEMPS UP IN THE SOUTHWEST AS ALREADY AT FORECAST MAXES AND SOME BREAKS IN THE CLOUDS DEVELOPING. NO CHANGES TO LATER PERIODS. .CTP...NONE DIRIENZO
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.